| Model Number |
G22700 |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
Perforation (2001)
| Date of Event |
12/17/2024
Type of Reportable Event
Malfunction
Event or Problem Description
During a colonoscopy examination, the physician used a cook acusnare polypectomy snare.It was reported [that] perforation was observed during polyp removal.Customer provided a snare diagram and points that torsion was experienced at the base of snare at the time of use.A section of the device did not remain inside the patient¿s body.The patient required an unknown additional procedure due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
Continued: section g: pma/510(k): k173673 investigation evaluation: a product evaluation was performed only by the diagram provided in response to this report because the product said to be involved was not provided to cook for evaluation.Per the diagram provided we cannot complete a full evaluation.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on statements and the diagram describing the event.The diagram provided shows the snare catheter and handle and an arrow is point to the base of the handle, indicating the sheath is buckled, thus confirming the complaint of 'torsion' by the user.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the diagram confirmed the report, however, we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag with an open pouch from the lot number provided in the report.The label matches the product returned.The diagram provided shows the snare catheter and handle and an arrow is point to the base of the handle, indicating the sheath is buckled, thus confirming the complaint of 'torsion' by the user.Our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the snare head fully retracted into the sheath.A visual inspection identified kinking from the proximal end of the handle to 1.1cm.The device was function tested and the snare advanced/retracted when the handle was manipulated with resistance.No other anomalies were detected with the device.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device confirmed the report.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
Event or Problem Description